Alert archive / Massachusetts / Snow Squall Warnings in 2019
Snow Squall Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow squall warning at Jan 30, 2019, 6:36 PM EST for 7 counties in Massachusetts; Providence County, Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2019, 6:36 PM EST (23:36 UTC)
- Expired
- Jan 30, 2019, 7:15 PM EST
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 74 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WWUS51 KBOX 302337
SQWBOX
BULLETIN - EAS ACTIVATION REQUESTED
Snow Squall Warning
National Weather Service Boston/Norton MA
636 PM EST Wed Jan 30 2019
CTC015-MAC005-009-017-021-023-025-027-RIC007-310015-
/O.NEW.KBOX.SQ.W.0005.190130T2336Z-190131T0015Z/
Windham CT-Worcester MA-Norfolk MA-Suffolk MA-Essex MA-Middlesex MA-
Bristol MA-Plymouth MA-Providence RI-
636 PM EST Wed Jan 30 2019
The National Weather Service in Boston/Norton has issued a
* Snow Squall Warning for...
Northeastern Windham County in northern Connecticut...
Southeastern Worcester County in central Massachusetts...
Norfolk County in eastern Massachusetts...
Suffolk County in eastern Massachusetts...
Essex County in northeastern Massachusetts...
Middlesex County in northeastern Massachusetts...
Northwestern Bristol County in southeastern Massachusetts...
Northwestern Plymouth County in southeastern Massachusetts...
Northern Providence County in Rhode Island...
* Until 715 PM EST.
* At 636 PM EST, a dangerous snow squall was located along a line
extending from Pelham NH to near Putnam CT, moving east at 40 mph.
HAZARD...Whiteout conditions. Zero visibility in heavy snow and
blowing snow. Wind gusts greater than 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous travel.
*
Locations impacted include...
Boston, Providence, Lowell, Cambridge, Brockton, Quincy, Lynn,
Newton, Lawrence, Somerville, Pawtucket, Framingham, Haverhill,
Waltham, Malden, Brookline, Medford, Taunton, Weymouth and Revere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
Wet roadways will quickly freeze. Black ice will cause roads, bridges
and overpasses to become slick and dangerous. Slow down and be
prepared for sudden loss of traction.
&&
LAT...LON 4287 7082 4283 7081 4281 7087 4280 7078
4270 7076 4267 7070 4270 7062 4265 7056
4257 7064 4255 7076 4241 7090 4241 7097
4227 7077 4183 7103 4187 7195 4270 7139
4274 7119 4280 7118 4281 7107 4286 7103
TIME...MOT...LOC 2336Z 247DEG 38KT 4273 7128 4190 7193
$$
NoceraWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow squall warning went out at Jan 30, 6:35 PM EST, 1 minute earlier.
Area forecast discussion, Jan 30, 6:35 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
635 PM EST Wed Jan 30 2019
.SYNOPSIS...
An arctic front exiting this evening followed by dangerously cold
wind chills tonight into Thursday morning. Lingering cold Friday
through Sunday with some scattered rain / snow shower chances. A
mild pattern emerges next week with potential shots of wet weather,
perhaps even temperatures into the 60s. Return of colder air possible
by the following weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
630p update...
*/ Highlights ...
- Squalls exiting as late as 8p off E-coastal MA
- Parent Arctic front, W wind gusts up as high as 50 mph with
passage
- Dangerously cold wind chills tonight into Thursday morning
*/ Discussion ...
As of 7p, snow squalls out ahead of a sharp Arctic front were
progressing through E MA. Earlier reports of white-out conditions
and wind gusts as high as 50 mph will continue with these squalls.
Significant impacts to travel making driving dangerous. Lasting
only 30 minutes, a quick inch roughly of snow. Should exit out to
sea as late as 8p behind which breezy W winds continue punching
Arctic air across the region.
Time for a fun meteorological science lesson, everyone pull up
your carpet squares. Strong deep layer frontogenesis / ascent
all the way through the dendritic growth zone in an environment
of steep low-level lapse rates to H7. Subsequent instability of
100 to 200 J/kg and normalized CAPE exceeding 0.4 which is to
say the least impressive. All of which contributing to very high
values of the snow squall parameter which you can view in the SPC
mesoanalysis. Lift upon a deep saturated layer that lies beneath
the tropopause, again up to around H7, with the strong low level
convergence, have gathered reports of thundersnow. Numerous reports
of pouring snow, white out conditions, some catching the cumulus
tuffts prior to passage. Solid line of convection similar to summer,
snow squall warnings have been issued. The combination of deep
layer mixing as well as precip-drag by the heavy snow bringing
the strong winds down to the surface up to around 50 mph. Can't
rule out some 60 mph gusts along the S/SE shore early this evening
immediately behind the Arctic front as it makes its exit, especially
over the warmer ocean waters. Risk for some localized wind damage
and isolated power outages.
Previous discussion ...
Clearing conditions tonight behind the arctic front and squalls.
Winds will diminish some but remain gusty through the night. While
historically cold Midwest airmass is moderating as it approaches
SNE, it will still be bitter cold with 925 mb temps down to -22
to -24C by 12z. Expect lows ranging from 5 below zero to 5 above
zero across much of SNE by morning. Wind chills late tonight and
Thursday morning will be -15 to -25F in the interior, and as low
as -30F in the Berkshires, while the coastal plain will see -10
to -20F wind chills. Wind chill warnings were expanded to northern
Worcester county and wind chill advisories will be in place for
rest of SNE, except along the immediate south coast and Cape /
Islands where wind chills will bottom out -5 to -10F.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday...
Core of coldest air aloft will be over New Eng to start the day
but gradually moderating. Temps will moderate into
the mid teens, except near 10F higher elevations. Wind chills
will remain below zero all day in the interior and recover to
zero to 5 above in the coastal plain. Enough low level
moisture for sct-bkn strato-cu developing especially across
northern MA, otherwise mostly sunny skies expected. Some ocean
effect clouds south of New Eng may flirt with the Islands from
time to time.
Thursday night...
High pres gradually builds in from the west overnight with
mainly clear skies. Modest winds will continue in the evening
before diminishing leading to decent radiational cooling.
Another very cold night with lows ranging from -5F to +5F but
less wind.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
*/ Highlights ...
- Lingering cold through Sunday, scattered snow shower chances
- Mild conditions and wet weather through most of next week
- May see temperatures get as high as 60 degrees at times
- Perhaps the return of Arctic air next weekend
*/ Overview ...
A pattern adjustment. Broadly speaking, whether equatorial Central
Pacific tropical activity signaled by a phase 5/6 MJO echoing into
the NE Pacific / Gulf of Alaska via higher H5 heights with SW-flow,
or seemingly a less wavy global pattern coinciding per a tightening
of the stratospheric polar vortex (10 mb), dangerously cold Arctic
air is contained N as a more seasonable, in some cases mild, pattern
emerges across the CONUS.
From a N-central Pacific split-flow regime, anticipating anomalous
westerly sub-tropical flow into the CONUS as W CONUS H5 troughing
prevails downstream of aforementioned higher heights into the NE
Pacific. Looking at a series of Pacific waves digging across the W
CONUS, only to zip and deamplify SW-NE across the E CONUS under the
weight of warmer S-stream southwesterlies and subsequent higher H5
heights, latent heat release contributing.
But a wobbling, wavering SW-NE baroclinic zone coinciding with the
H3 SW-NE jet along which weak, open-wave H5 disturbances sweep, over
and around New England, downstream of a N-Pacific split-flow regime
with accompanying forecast challenges.
Deterministic models continue to wobble considerably, the 30.12z EC
taking a warmer trend. Varied SW surges of sub-tropical Pacific air
with continued uncertainty of equatorial Central Pacific tropics per
MJO forecasts. Finer details likely won't emerge until 36-48 hours
out. Expect challenging precip-type forecasts per surface to low-
level isallobaric / gradient flow and thermal profiles.
Confidence low Sunday and beyond. Break down details and forecast
thinking below.
*/ Discussion ...
Friday through Sunday ...
Lingering cold. Light winds, clear conditions, efficient radiational
cooling for Friday morning. Then a slow moderating trend ahead of a
weak sweeping cold front for Saturday. Mostly dry frontal passage
but can't rule out some scattered rain / snow shower activity. High
pressure briefly building S through Sunday with return Arctic air.
Sunday night onward ...
Low confidence forecast. Certain will see SW-NE zipping lows along a
NW-SE thermal gradient. Whether S- or N-stream, a wavering, wobbling
gradient, additional variables of remnant snowpack, upstream N high
pressure, strength of surface lows and subsequent isallobaric and
gradient wind along with direction, just some of the factors that'll
influence most likely weak, open-wave disturbances / baroclinic leaf
upslope events. Mixed precip-types anticipated, just depends which
side of the envelope S New England will reside upon.
Chance PoPs in the going forecast, leaning wetter outcomes over the
week, watching for potential highs that could get into the 60s. May
see the return of Arctic air into the following weekend, but way too
early to say with certainty.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday Night/...
Tonight...High confidence.
Brief IFR-LIFR for E MA coastal terminals associated with a band
of +SHSN. Most offshore by 0z, will handle with TEMPO groups
accordingly. Most likely, 40 to 50 kt gusts occurring. But shortly
after, becoming VFR as will be the trend at TAF beginning for W
New England. SCT -SHRA dissipating. W wind gusts to 35-40 kt early
will slowly diminish towards morning.
Thursday and Thursday night...High confidence.
VFR, but occasional MVFR cigs possible at ACK. West wind gusts
20-25 kt diminishing Thu night.
KBOS Terminal...High confidence.
Expect brief LIFR in snow squalls around 23-00z. Snow squalls
will not last more than 30 minutes. Brief whiteout conditions
and west gusts 40-45 kt in the squalls. A coating to an inch of
snow is possible. Prevail IFR TEMPO 00-01z. Then becoming VFR
with W wind gusts 30 to 40 kts gradually diminishing.
KBDL Terminal...High confidence.
VFR mostly. Lingering -SN through 3z. Diminishing W winds. Can't
rule out BLSN across the runways into the Thursday AM push.
Outlook /Friday through Monday/...
Friday: VFR. Breezy.
Friday Night: VFR.
Saturday through Saturday Night: VFR. Breezy.
Sunday: VFR. Slight chance SN.
Sunday Night: Mainly VFR, with local IFR possible. Slight
chance FZRA, slight chance SN.
Monday: Mainly VFR, with local MVFR possible.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday Night/...
Tonight...High confidence.
Early evening, in fact oncoming, brief period 45 to 55 kt W gusts
tandem with a sweeping Arctic front, accompanying snow squalls.
Near-zero visibility possible with snow squalls. Combination of
GALE and STORM WARNINGS. Will see Arctic air rush in as gale force
gusts prevail into Thursday. Moderate to heavy freezing spray
developing on the open waters. Freezing Spray Advisories and
Warnings posted.
Thursday into Thursday night...
Westerly wind gusts up to 30 kt will persist into Thu night
before diminishing toward daybreak. Freezing spray will persist
into Thu night.
Outlook /Friday through Monday/...Moderate confidence.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Saturday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Seas locally approaching 5 ft.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Local rough seas.
Sunday through Sunday Night: Winds less than 25 kt. Slight
chance of snow.
Monday: Winds less than 25 kt.
&&
.CLIMATE...
Record LOWEST High Temperatures for Thursday, January 31st...
Boston ....... 12 (1920, 1935)
Hartford ..... 15 (1951)
Providence ... 15 (1935)
Worcester .... 11 (1951)
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 9 PM EST this evening for CTZ002>004.
Wind Chill Advisory from 11 PM this evening to 9 AM EST
Thursday for CTZ002>004.
MA...Wind Advisory until 9 PM EST this evening for MAZ002>021-023-
026.
Wind Chill Advisory from 11 PM this evening to 9 AM EST
Thursday for MAZ003-005>007-010>019-026.
Wind Chill Warning from 11 PM this evening to 9 AM EST
Thursday for MAZ002-004-008-009.
High Wind Warning until 10 PM EST this evening for MAZ022-024.
RI...Wind Advisory until 9 PM EST this evening for RIZ001>008.
Wind Chill Advisory from 11 PM this evening to 9 AM EST
Thursday for RIZ001>005.
MARINE...Heavy Freezing Spray Warning from 10 PM this evening to 9 AM
EST Thursday for ANZ231-232-251.
Storm Warning until 11 PM EST this evening for ANZ231-232-
254>256.
Freezing Spray Advisory until 7 AM EST Friday for ANZ233>235-
237-250-254>256.
Gale Warning until 3 AM EST Thursday for ANZ233>235-237.
Gale Warning until 1 AM EST Thursday for ANZ230.
Gale Warning until 11 PM EST this evening for ANZ236.
Gale Warning until 7 AM EST Thursday for ANZ250-251.
&&
SYNOPSIS...KJC/Sipprell
NEAR TERM...KJC/Sipprell
SHORT TERM...KJC
LONG TERM...Sipprell
AVIATION...KJC/Sipprell
MARINE...KJC/Sipprell
CLIMATE...WFO BOX StaffHazardous weather outlook, Jan 30, 4:15 AM EST, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 415 AM EST Wed Jan 30 2019 CTZ002-MAZ003>005-010>012-026-310915- Hartford CT-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- 415 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts and western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Advisory. An area of snow squalls are expected to push across the region from about 3 pm this afternoon to 7 pm this evening. Expect near white out conditions in any squalls, with brief heavy snow along with blustery westerly winds with potential gusts up to 40 mph. Quick accumulations to around an inch possible. Reduced visibilities are likely in any snow squalls that will affect the afternoon and early evening commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ002-008-009-310915- Western Franklin MA-Western Hampshire MA-Western Hampden MA- 415 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Warning. An area of snow squalls are expected to push across the region from about 3 pm this afternoon to 7 pm this evening. Expect near white out conditions in any squalls, with brief heavy snow along with blustery westerly winds with potential gusts up to 40 mph. Quick accumulations to around an inch possible. Reduced visibilities are likely in any snow squalls that will affect the afternoon and early evening commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CTZ003-004-MAZ006-007-013>017-RIZ001>004-310915- Tolland CT-Windham CT-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- 415 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for northern Connecticut, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Advisory. An area of snow squalls are expected to push across the region from about 3 pm this afternoon to 7 pm this evening. Expect near white out conditions in any squalls, with brief heavy snow along with blustery westerly winds with potential gusts up to 40 mph. Quick accumulations to around an inch possible. Reduced visibilities are likely in any snow squalls that will affect the afternoon and early evening commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ018>021-023-RIZ005>008-310915- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Dukes MA-Bristol RI-Washington RI-Newport RI- Block Island RI- 415 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts, central Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. An area of snow squalls are expected to push across the region from about 3 pm this afternoon to 7 pm this evening. Expect near white out conditions in any squalls, with brief heavy snow along with blustery westerly winds with potential gusts up to 35 to 40 mph. Quick accumulations to around an inch possible. Reduced visibilities are likely in any snow squalls that will affect the afternoon and early evening commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022-024-310915- Barnstable MA-Nantucket MA- 415 AM EST Wed Jan 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ254>256-310915- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 415 AM EST Wed Jan 30 2019 ...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ251-310915- Massachusetts Bay and Ipswich Bay- 415 AM EST Wed Jan 30 2019 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Heavy Freezing Spray Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Heavy Freezing Spray Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ233>235-237-250-310915- Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 415 AM EST Wed Jan 30 2019 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-310915- Boston Harbor-Narragansett Bay- 415 AM EST Wed Jan 30 2019 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-232-310915- Cape Cod Bay-Nantucket Sound- 415 AM EST Wed Jan 30 2019 ...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Heavy Freezing Spray Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jan 30, 5:49 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
549 PM EST WED JAN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM SNOW MANCHESTER 41.78N 72.52W
01/30/2019 M1.0 INCH HARTFORD CT HAM RADIO
&&
EVENT NUMBER BOX1900506
KABLocal storm report, Jan 30, 6:21 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
621 PM EST WED JAN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HIGH SUST WINDS BLOCK ISLAND JETTY 41.19N 71.59W
01/30/2019 M44 MPH WASHINGTON RI MESONET
&&
EVENT NUMBER BOX1900507
KABLocal storm report, Jan 30, 6:35 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
635 PM EST WED JAN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM SNOW STURBRIDGE 42.11N 72.08W
01/30/2019 M2.0 INCH WORCESTER MA HAM RADIO
0626 PM SNOW BURRILLVILLE 41.95N 71.72W
01/30/2019 M1.0 INCH PROVIDENCE RI GENERAL PUBLIC
0634 PM SNOW BURLINGTON 41.77N 72.96W
01/30/2019 M2.0 INCH HARTFORD CT HAM RADIO
&&
EVENT NUMBER BOX1900508
EVENT NUMBER BOX1900509
EVENT NUMBER BOX1900510
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:21 AM EST | High Wind Warning | BOX | Barnstable, Nantucket | 19 hr |
| Jan 30, 3:21 AM EST | Wind Advisory | BOX | Bristol, Dukes, Essex, Franklin, Hampden, Hampshire and 5 more | 18 hr |
| Jan 30, 3:25 AM EST | Storm Warning | BOX | 19 hr | |
| Jan 30, 3:25 AM EST | Heavy Freezing Spray Warning | BOX | 37 hr | |
| Jan 30, 3:25 AM EST | Heavy Freezing Spray Advisory | BOX | 55 hr | |
| Jan 30, 3:29 AM EST | Wind Chill Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 31 hr |
| Jan 30, 3:29 AM EST | Wind Chill Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 30 hr |
| Jan 30, 4:01 PM EST | Snow Squall Warning | BOX | Franklin, Hampden, Hampshire | 59 min |
| Jan 30, 5:30 PM EST | Snow Squall Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 30 min |
| Jan 30, 5:58 PM EST | Snow Squall Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 47 min |
| Jan 30, 4:41 PM EST | Snow Squall Warning | BOX | Capitol Planning Region | 49 min |
Nearby
Snow Squall Warnings in Massachusetts, 2019Snow Squall Warnings in Rhode Island, 2019Snow Squall Warnings in Connecticut, 2019Every snow squall warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.